Alert archive / Indiana / Flash Flood Watches in 2011
Flash Flood Watch 5, NWS Northern Indiana
NWS Northern Indiana issued this flash flood watch at May 29, 2011, 1:56 PM EDT for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 1:56 PM EDT (17:56 UTC)
- Expired
- May 29, 2011, 6:52 PM EDT
- In force
- 5 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- None
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
038 WGUS63 KIWX 291756 FFAIWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 156 PM EDT SUN MAY 29 2011 ...FLASH FLOODING POSSIBLE THIS AFTERNOON... .THUNDERSTORMS WITH VERY HEAVY RAIN ARE EXPECTED TO MOVE ACROSS THE AREA THIS AFTERNOON AND THIS EVENING AS A WARM FRONT LIFTS SLOWLY NORTH ACROSS THE AREA. THE COMBINATION OF HEAVY RAIN WITH THE ALREADY SATURATED GROUND CONDITIONS MAY RESULT IN FLASH FLOODING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-300000- /O.NEW.KIWX.FF.A.0005.110529T1756Z-110530T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 156 PM EDT SUN MAY 29 2011 /1256 PM CDT SUN MAY 29 2011/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS... IN NORTHERN INDIANA...ADAMS...ALLEN IN...BLACKFORD...CASS IN... DE KALB...ELKHART...FULTON IN...GRANT...HUNTINGTON...JAY... KOSCIUSKO...LA PORTE...LAGRANGE...MARSHALL...MIAMI...NOBLE... PULASKI...ST. JOSEPH IN...STARKE...STEUBEN...WABASH...WELLS... WHITE AND WHITLEY. IN SOUTHWEST MICHIGAN...BERRIEN...BRANCH... CASS MI...HILLSDALE AND ST. JOSEPH MI. IN NORTHWEST OHIO... ALLEN OH...DEFIANCE...FULTON OH...HENRY...PAULDING...PUTNAM... VAN WERT AND WILLIAMS. * UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING * THUNDERSTORMS WITH VERY HEAVY RAIN WILL MOVE THROUGH THE AREA THIS AFTERNOON AND THIS EVENING. THIS HEAVY RAIN COMBINED WITH ALREADY SATURATED GROUND CONDITIONS MAY LEAD TO FLASH FLOODING. * FLOODING OF STREETS...STREAMS...AND CREEKS IS POSSIBLE AS THE THUNDERSTORMS WITH HEAVY RAIN MOVE THROUGH THE AREA. ADDITIONALLY THE HEAVY RAINS MAY EXACERBATE ONGOING RIVER FLOODING IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
986 WGUS63 KIWX 292252 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 652 PM EDT SUN MAY 29 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-300000- /O.CAN.KIWX.FF.A.0005.000000T0000Z-110530T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 652 PM EDT SUN MAY 29 2011 /552 PM CDT SUN MAY 29 2011/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST MICHIGAN AND NORTHWEST OHIO HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAINFALL EARLY THIS EVENING HAS DIMINISHED... THUS THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood watch went out at May 29, 11:32 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 29, 11:32 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1132 AM EDT SUN MAY 29 2011 .UPDATE... ...THREAT FOR WIDESPREAD WIND DAMAGE AND ISOLATED TORNADOES THIS AFTERNOON... ZONES HAVE BEEN UPDATED TO INCREASE POPS THIS AFTERNOON AND ADDED MENTION OF SEVERE. WELL ESTABLISHED BOW ECHO UNDERWAY TO THE WEST NOW ENTERING WESTERN ILLINOIS. WARM FRONT WAS RAPIDLY SURGING NORTH NOW EXTENDED ROUGHLY FROM CENTRAL ILLINOIS TO NORTHWESTERN OHIO. INCREASING EML SOUTH OF THE FRONT MAY HINDER SOME OF THE ACTIVITY INTO SOUTHERN AREAS. HOWEVER CONSIDERING THIS LINE WILL ALREADY BE UNDERWAY AND PRESENTLY EXTENDS INTO EXTREME NE MISSOURI AND WEST CENTRAL ILLINOIS SEE NO REASON WHY THREAT FOR SEVERE WON'T ALONG AND SOUTH OF THE WARM FRONT...AT LEAST INITIALLY. HAVE WENT RATHER AGGRESSIVE ON GRIDS AND TRIED TO GIVE SOME TIMING DETAIL WITH MAIN BOW EXPECTED TO ARRIVE SOMEWHERE IN THE 2 TO 3 PM EDT TIME FRAME. PROXIMITY OF THE WARM FRONT ACROSS THE AREA COULD ALLOW FOR A THREAT FOR ISOLATED TORNADOES...ESPECIALLY FOR ANY CELLS THAT DEVELOP AHEAD OF THE LINE. WILL NEED TO MONITOR FLOODING THREAT ACROSS THE AREA WITH MOST AREAS STILL RATHER SATURATED. THE INITIAL LINE WILL BE MOVING RATHER QUICKLY BUT LARGE STRATIFORM AREA OF RAIN AND EMBEDDED STORMS WILL LIKELY KEEP PRECIP GOING FOR A WHILE. OFFICES ACROSS MI HAVE WENT WITH FLOOD WATCH AND WE MAY NEED TO FOLLOW SUIT BUT FOR THE MOMENT WILL MONITOR TRENDS. && .PREV DISCUSSION... /ISSUED 501 AM EDT SUN MAY 29 2011/ SHORT TERM... TODAY THROUGH MONDAY NIGHT. STILL OVERCOMING FCST BIAS BLAMED ON MORE ANEMIC 21 UTC SPC SREF ANALYSIS CONVEYING LESSER DEEP LYR SHEAR AND INSTABILITY. FINAL WEIGHTING MORE TOWARD 00/06 UTC NAM AND 03 UTC SREF IN THAT STRONGER MIDLVL FLOW ON PERIPHERY OF BUILDING SRN APPALACHIA RIDGE TO AFFORD 0-6KM SHEAR VALUES AROUND 40 KTS THIS AFTN ACRS SRN GRTLKS. ALSO PRIOR SREF FAILED IN SUPPRESSING WARM FNTS NWD RETREAT. HERE AGAIN GIVEN SAT EVENING CONVECTIVE CLUSTER ACRS NRN IL/NRN IN AND OVERNIGHT ELEVATED CONVECTION ACRS CNTL IL INTO NERN KS...FAVOR SWD SUPPRESSED REDEFINITION OF FNTL BAND AND HETEROGENEOUS AIRMASS MAINTENANCE. AFTERNOON HEATING AND BROAD/RICH THETA-E RESERVOIR TO SOUTH SHOULD YEILD MUCAPE IN 3000-3500 J/KG RANGE BY LATE AFTN WITH NRN CWA PARCELS ROOTED IN LOWEST 30MB. N-S DLS GRADIENT AND ALTHOUGH STILL DISPARITY BTWN SREF/NAM SUSPECT 30KTS S TO 50 KTS NRN CWA PER MEDIAN LTSTR SREF/NAM COMPROMISE. INVERTED V/MODEL DOWNDRAFT CAPE 1000-1500 J/KG SUGGEST WIND AS GRTS RISK...SECONDARILY HAIL GIVEN FAVORABLE WET BULB ZERO/FZG LVL HGTS/HAIL GROWTH ZONE CAPE. WHILE CONFIDENCE IS TOO LOW TO GO LIKELY POPS NRN CWA HAVE AFFORDED STRONG MIDRANGE POPS WITH SCT SEVERE WORDING WITH LOWERING POPS TO FAR SRN CWA WITHIN WARM SECTOR...WITH CONVECTION CHCS WANING WITH DIURNAL COOLING. PINNACLE OF MID/UPR OH VLY RIDGE MONDAY WITH MIDLVL WARMING ABOVE SUBSIDENCE INVERSION TO SQUELCH CONV CHCS DESPITE STRONG INSTABILITY. LTL CHANGE TO GOING TEMP FCST SAVE SLGTLY WARMER SRN CWA IN WARM SECTOR TODAY...HOT MONDAY WITH LWR 90S PER 925MB/8H TEMPS LOOKS GOOD. LONG TERM... TUESDAY THROUGH SATURDAY...AN UPPER LEVEL RIDGE WILL HAVE AMPLIFIED AND EXPANDED NORTH OF THE OHIO RIVER EARLY TUESDAY AT THE START OF THIS PERIOD. THE GFS HAS BEEN TRENDING TOWARD A SLOWER FRONTAL SOLUTION WHICH APPEARS REASONABLE IN THIS TYPE OF AMPLIFIED PATTERN. KEPT HIGHS VERY WARM TUESDAY...89F TO 90F. RESIDUAL MOISTURE FROM AN EXTREMELY WET PERIOD THE PAST SEVERAL DAYS SHOULD HELP KEEP TEMPERATURES FROM RISING HIGHER INTO THE 90S. CURRENT THINKING IS THE FRONT SHOULD MOVE ACROSS THE AREA TUESDAY NIGHT. LOW LEVEL FORCING APPEARS MARGINAL...BUT GIVEN THE APPROACH OF THE UPPER LEVEL SHORT WAVE...CONVECTION SHOULD BE ABLE TO FIRE UPSTEAM OF THE FORECAST AREA...EVEN WITH SOME CONVECTIVE INHIBITION. THE BEST CHANCE FOR ANY SEVERE STORMS WILL BE OVER NW AREAS...FAR SW LOWER MICHIGAN INTO NORTHWEST INDIANA WHERE SOME ORGANIZED CONVECTION MAY STILL HAVE ENOUGH INSTABLITY TO PRODUCE DAMAGING WINDS. AFTER TUESDAY NIGHT...KEPT CONDITIONS DRY. THE LATEST 500 MB ANALOGS AND ECMWF/GFS TRENDS SUPPORT WARMER TEMPERATURES LATE THIS WEEK. CAN NOT RULE OUT A SHOWER OR THUNDERSTORM MAINLY LATE AFTERNOON/EVENING FRIDAY AND SATURDAY AS AFTERNOON CAPE VALUES PEAK ABOVE 3000 J/KG...BUT GIVEN LOCATION AND COVERAGE UNCERTAINTIES...KEPT THE SECOND HALF OF THE WEEK DRY FOR NOW. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...DENSE FOG ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM...MURPHY LONG TERM...SKIPPER UPDATE...FISHER
Hazardous weather outlook, May 29, 10:14 AM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1014 AM EDT SUN MAY 29 2011 INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-016-301415- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA 1014 AM EDT SUN MAY 29 2011 /914 AM CDT SUN MAY 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY NORTH OF A WINAMAC TO FORT WAYNE TO PAULDING. DAMAGING WIND GUSTS TO 70 MPH ARE THE GREATEST THREAT...HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. VERY HEAVY RAINFALL RATES MAY LEAD TO FLOODING OF STREETS AND UNDERPASSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL...TUESDAY AFTERNOON INTO TUESDAY EVENING. HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING HEAT INDICES TO RISE INTO THE LOWER AND MIDDLE 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ020-022>027-032>034-OHZ024-025-301415- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... VAN WERT...DELPHOS...LIMA 1014 AM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY. THE GREATEST RISK FOR SEVERE WEATHER WILL BE NORTH OF A WINAMAC TO FORT WAYNE TO PAULDING LINE. HOWEVER...ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE. DAMAGING WIND GUSTS TO 70 MPH ARE THE GREATEST THREAT...HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. VERY HEAVY RAINFALL RATES MAY LEAD TO FLOODING OF STREETS AND UNDERPASSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL...TUESDAY AFTERNOON INTO TUESDAY EVENING. HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING HEAT INDICES TO RISE INTO THE LOWER AND MIDDLE 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-301415- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1014 AM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND THIS EVENING. WIND GUSTS IN EXCESS OF 50 KNOTS AND LARGE HAIL ARE POSSIBLE IN THE STRONGEST STORMS. EXPECT LOCALLY HIGH WAVES IN AND NEAR STORMS. FOG WILL ALSO LIMIT VISIBILITY TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME STORMS MAY BECOME SEVERE AND PRODUCE WIND GUSTS TO 50 KNOTS AND LARGE HAIL TUESDAY AFTERNOON INTO TUESDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 29, 10:25 AM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1025 AM EDT SUN MAY 29 2011 INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-016-291630- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS 1025 AM EDT SUN MAY 29 2011 /925 AM CDT SUN MAY 29 2011/ ...THREAT FOR WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES THIS AFTERNOON AND EVENING... A LINE OF SEVERE THUNDERSTORMS WAS MOVING THROUGH CENTRAL AND EASTERN IOWA LATE THIS MORNING. THIS LINE IS EXPECTED TO CONTINUE EASTWARD AND INTENSIFY AS IT MOVES THROUGH NORTHERN ILLINOIS. DAMAGING WINDS WILL BE THE MAIN THREAT FROM THIS LINE. WIND GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE. IN ADDITION TO THE WIND THREAT...HAIL TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY IN CELLS THAT DEVELOP AHEAD OF THE MAIN LINE. AREAS MOST LIKELY TO BE AFFECTED BY THIS LINE OF STORMS WILL BE ALONG AND NORTH OF A WINAMAC INDIANA TO FORT WAYNE TO PAULDING OHIO LINE. THE MAIN LINE OF STORMS IS EXPECTED TO ENTER WESTERN PORTIONS OF INDIANA AND SOUTHERN LAKE MICHIGAN DURING THE EARLY AFTERNOON HOURS AND CONTINUE EAST. THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE PREPARED TO TAKE SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND LOCAL MEDIA OUTLETS OR INTERNET SOURCES FOR THE LATEST INFORMATION ON THIS DEVELOPING SEVERE WEATHER SITUATION. FISHER/NG
Special weather statement, May 29, 12:16 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1216 PM EDT SUN MAY 29 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-291830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 1216 PM EDT SUN MAY 29 2011 /1116 AM CDT SUN MAY 29 2011/ ...THREAT FOR WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES THIS AFTERNOON AND EVENING... A LINE OF SEVERE THUNDERSTORMS WAS MOVING RAPIDLY ACROSS WESTERN ILLINOIS. THIS LINE IS EXPECTED TO CONTINUE TO RACE EASTWARD AND CONTINUE TO INTENSIFY AS IT MOVES ACROSS NORTHERN ILLINOIS INTO NORTHERN INDIANA...FAR SOUTHERN LOWER MICHIGAN AND SOUTHERN LAKE MICHIGAN. THIS LINE HAS A HISTORY OF PRODUCING DAMAGING WINDS ACROSS SOUTHEASTERN IOWA AND FAR WESTERN ILLINOIS. WIND GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE. IN ADDITION TO THE WIND THREAT...HAIL TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY IN CELLS THAT DEVELOP AHEAD OF THE MAIN LINE. AREAS MOST LIKELY TO BE AFFECTED BY THIS LINE OF STORMS WILL BE ALONG AND NORTH OF A WINAMAC INDIANA TO FORT WAYNE TO PAULDING OHIO LINE. A NARROW AREA OF MORE FOCUS WIND DAMAGE IS EXPECTED WITH THIS LINE. HOWEVER THE EXACT TRACK OF THIS REMAINS UNCERTAIN AT THIS TIME. THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE PREPARED TO TAKE SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND LOCAL MEDIA OUTLETS OR INTERNET SOURCES FOR THE LATEST INFORMATION ON THIS DEVELOPING SEVERE WEATHER SITUATION. FISHER
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:05 PM EDT | Special Weather Statement | IWX | Grant | 25 min |
| May 28, 8:17 PM EDT | Special Weather Statement | IWX | Wells | 28 min |
| May 28, 8:24 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 51 min |
| May 28, 8:35 PM EDT | Areal Flood Advisory | IWX | Fulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke | 3 hr |
| May 28, 8:38 PM EDT | Special Weather Statement | IWX | Huntington | 22 min |
| May 28, 8:41 PM EDT | Special Weather Statement | IWX | Fulton, Kosciusko, Miami, Wabash, Whitley | 34 min |
| May 28, 8:58 PM EDT | Areal Flood Advisory | IWX | Allen, Fulton, Huntington, Kosciusko, Marshall, Miami and 4 more | 3 hr |
| May 28, 9:13 PM EDT | Special Weather Statement | IWX | Allen, Huntington, Whitley | 32 min |
| May 29, 11:03 AM EDT | River Flood Warning | IWX | Allen | 10 hr |
| May 29, 11:03 AM EDT | River Flood Warning | IWX | Huntington, Wells | 46 hr |
| May 29, 11:12 AM EDT | River Flood Watch | IWX | Carroll, White | 49 hr |
| May 29, 12:53 PM EDT | Special Marine Warning | IWX | 112 min | |
| May 29, 2:14 PM EDT | Special Marine Warning | IWX | 2 hr | |
| May 29, 2:22 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke, White | 68 min |
| May 29, 2:38 PM EDT | Tornado Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Starke | 52 min |
| May 29, 2:56 PM EDT | Tornado Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 49 min |
| May 29, 3:04 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Elkhart, Fulton, Kosciusko, LaPorte, Marshall and 6 more | 56 min |
| May 29, 3:36 PM EDT | Tornado Warning | IWX | Elkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph | 39 min |
| May 29, 3:57 PM EDT | Special Weather Statement | IWX | Kosciusko, Wabash, Whitley | 33 min |
| May 29, 4:11 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Kosciusko, LaGrange, Noble, Steuben and 1 more | 49 min |
| May 29, 4:56 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb | 43 min |
| May 29, 5:15 PM EDT | River Flood Warning | IWX | Elkhart | 4 days |
| May 28, 9:55 PM EDT | Special Weather Statement | IWX | Allen, Putnam, Van Wert | 35 min |
| May 28, 10:02 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 13 min |
| May 28, 10:09 PM EDT | Areal Flood Advisory | IWX | Paulding, Putnam, Van Wert | 51 min |
| May 28, 10:21 PM EDT | Severe Thunderstorm Warning | IWX | Putnam | 24 min |
| May 29, 4:39 PM EDT | Tornado Warning | IWX | Fulton, Williams | 51 min |
| May 29, 3:34 PM EDT | Special Weather Statement | IWX | Cass | 26 min |
| May 29, 4:07 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Cass, Hillsdale, Saint Joseph | 68 min |
Nearby
Flash Flood Watches in Indiana, 2011Flash Flood Watches in Ohio, 2011Flash Flood Watches in Michigan, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.